This medicine contains the active ingredient acetylsalicylic acid. This medicine is prescribed for the treatment of moderate pain of various causes (headache, toothache, nerve inflammation, ischialgia, inflammatory rheumatic diseases, muscle pain, pain after surgery, injury or burns, painful menstruation). It is also used for the treatment of fever caused by flu and colds.
Is Acetylsalicylic acid suitable for me?
Acetylsalicylic acid is not suitable for everyone. Do not use it
- if you are allergic (hypersensitive) to acetylsalicylic acid or to any of the other ingredients in this medicine
- if you had an allergic reaction to other non-steroidal anti-inflammatory drug
- if you have bronchial asthma
- if you suffer from diseases of the upper digestive system, such as gastritis and gastric and duodenal ulcers
- if you have an inherent increased tendency to bleed
- if you have a serious kidney or liver disease
- if you suffer from gout
- if you are in the last trimester of pregnancy
- if you are receiving methotrexate at a dose of 15 mg / week or more
- if it is meant for a child under 6 years
In particular, you must tell the doctor if you:
- are pregnant, trying to get pregnant or breast-feeding
- are taking other anticoagulant drugs
- have liver or kidney problems
- are suffering from diseases of the digestive system, such as gastritis and gastric and duodenal ulcers
- have bronchial asthma
- have heavy and prolonged menstrual bleeding
- are using intrauterine contraceptive devices
Acetylsalicylic acid interacts with other medicines. It is most important that you tell the doctor all the medications and herbal supplements that you are currently taking.
See the package leaflet for a complete list of possible contraindications and warnings.
How should I take Acetylsalicylic acid?
This medicine is available in form of a tablet.
You should take acetylsalicylic acid exactly as instructed by your doctor or pharmacist. You will be prescribed your dose according to your needs.
- The usual dose is 1 to 2 tablets, taken every 4 to 6 hours.
- The maximum daily dose of acetylsalicylic acid is 3 g.
- Children weighing between 30 and 50 kg (9 to 15 years of age): The recommended daily dose is about 60 mg / kg, divided into 4 to 6 doses (15 mg / kg every 6 hours or 10 mg / kg every 4 hours).
Do not use more of it, do not use it more often, or do not use it for a longer time than your doctor instructed. Do not take two doses together if you miss a dose.
Read the information leaflet provided with your medication for additional information. Talk to your doctor if you have any additional questions.
What are Acetylsalicylic acid side effects?
Like all medicines acetylsalicylic acid can cause side effects, including:
- abdominal pain
- nausea and vomiting
- damage to the gastric mucosa
- bleeding from the digestive system
- rash, urticaria and pruritus
- hay fever
- angioedema and bronchospasm
Consult a doctor if the side effects are severe. See the package leaflet for a complete list of side effects.